Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Hormone issue in young man.
    avatar
    odoylerules posted:
    Hello, I am 21 years old. I was recently given a blood test to check my overall health and it was all good except my hormones were very weird, my testosterone wasn't as high as it should be and my estrogen was VERY high for a male. It was higher than my 60 year old mom's estrogen level. I am overweight at 5'10 220 pounds so maybe thats why it's so high because my extra fat stores estrogen. But I exhibit symptons of super high estrogen that some obese people dont experience like VERY large nipple tissue for my weight(they stick out way farther than my stomach does), ridiculous amount of stretch marks for how fat I am, extreme fatigue throughout the day, anxiety and sometimes emotional, I don't grow that much facial hair(only neck hair), my skin is really soft like a woman, I don't have the sex drive a 21 year old should have, and the weirdest thing is that I think my prostate is affected because it always feels like I have to pee. And it seems almost impossible to lose weight as I have been on a sctrict diet and exercise literally everyday for 3 months now and haven't lose more than 4 pounds. It's very hard to gain muscle too, I have been lifting weights 3 times a week. My dad reviewed the blood test and hes a heart specialist so he doesn't know anything about hormones, he just said my estrogen was VERY high(I don't know how they measure it but he said it was measured at over 60 or something) and my testosterone was a bit low. My physique is just very messed up for how much I work out. So my question is, is this normal for someone with alot of extra body fat or is there an underlying condition that causes excess estrogen that I should get treated for? I'd really appreciate some input, I'm striving to get really healthy and fit but I look like crap for how much I exercise and eat healthy.
    Reply
     
    avatar
    Sheldon Marks, MD responded:
    What you describe is common. The fat around your intestine is a very very hormonally active organ, that converts testosterone, a fat burning hormone, into estrogen, a fat storage hormone. Ask to see a urologist or endocrinologist and they can start you on an aromatase inhibitor, that blocks the conversion of testosterone to estrogen. During that 3 month period you need to be very very aggressive with exercise and diet. The extra weight should fall off.
     
    avatar
    odoylerules replied to Sheldon Marks, MD's response:
    My testosterone is only around 420 pg/l and estrogen 60 pg/l. Will an aromatose inhibitor get my testosterone up too? Or should I take a testosterone booster and an aromatose inhibitor to get my testosterone to over 600 and my estrogen under 20? And when I get the weight off will I still have to take drugs to control hormones like an older guy would? Or would it be a one time treatment? Thanks alot for help.


    Helpful Tips

    semen color
    past few days i noticed my semen color change yellowish from white. is it any serious problem More
    Was this Helpful?
    2 of 2 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.